Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 92, NWS Milwaukee, WI

September 19, 2002Racine County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 19, 2002, 2:03 PM CDT for Racine County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2002, 2:03 PM CDT (19:03 UTC)
Expired
Sep 19, 2002, 2:30 PM CDT
In force
27 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Racine County, WI

The radar

The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2002-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2002-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS53 KMKX 191903
SVRMKE
WIC101-191930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CDT THU SEP 19 2002

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RACINE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 230 PM CDT

* AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR EAGLE LAKE...OR ABOUT 4 MILES SOUTHEAST OF
  WATERFORD...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAYMOND AT 210 PM CDT

REPORTS OF LARGE TREES BLOW DOWN IN BURLINGTON WERE RECEIVED AT 150 
PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

LAT...LON 4280 8827 4263 8821 4282 8784 4283 8813

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:22 AM CDT, 9 hours 41 minutes earlier.

Area forecast discussion, Sep 19, 4:22 AM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 AM CDT THU SEP 19 2002

FCST FOCUS ON PCPN CHANCES THROUGH FRIDAY NIGHT.

LLJ AND SHORTWAVE TROF CURRENTLY CONTRIBUTING TO CONVECTION IS
EXPECTED TO SHIFT EWD LATER THIS MORNING. EXPECT SOME BREAKS IN
CLOUD COVER BEFORE NEXT ROUND OF QG LIFT AND STORMS ARRIVE. RRQD OF
80 KT JET...THAT IS ASSOCIATED WITH NRN STREAM UPPER TROF...WILL SET
UP OVR SRN WI LATE THIS AFT AND INTO TNT. SHORTWAVE TROF AHEAD OF
MAIN UPPER TROF OVR SRN PLAINS WILL MOVE ACROSS REGION AS WELL.
LIKELY POPS TO CONTINUE GIVEN MDT OMEGA VALUES IN AN ENVIRONMENT OF
PWS FM 1.5-1.7 INCHES AND WEAK STATIC STABILITY. SAME ENVIRONMENT
TO REMAIN IN PLACE THROUGH FRI EVENING AS SRN PLAINS UPPER TROF
LIFTS NEWD THROUGH WI. CDFNT TO SWEEP FM WEST TO EAST ACROSS ALL
OF CWA BY SAT MORNING. CAA EXPECTED THROUGHOUT THE DAY ON SAT BUT
WILL SEE COOLER TEMPS MORE SO ON SUNDAY.

.MKX...NONE.

GEHRING

In the hours before

Special weather statement, Sep 19, 11:46 AM CDT, 2 hours 17 minutes before
WIZ046-047-051-052-056>060-062>072-192100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 AM CDT THU SEP 19 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE
POSSIBLE. DISCUSSION..THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE
THIS AFTERNOON AND EVENING AHEAD OF A SLOW MOVING COLD FRONT FROM
MINNESOTA TO MISSOURI. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY
RAINS.

.SPOTTER CALL TO ACTION STATEMENT...

STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. DAMAGING
THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. AN APPROACHING
UPPER TOUGH WILL CAUSE A LOW TO DEVELOP ALONG THE SLOW MOVING COLD
FRONT.  THE COLD FRONT WILL FINALLY EXIT SOUTHEAST WISCONSIN
SATURDAY MORNING.

&&
ADDITIONAL INFORMATION...STAY TUNED TO NOAA WEATHER RADIO...AND OTHER
LOCAL MEDIA FOR FURTHER UPDATES. DETAILS AND DISCUSSIONS ARE
CONTAINED IN OTHER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:03 PM CDTSevere Thunderstorm WarningMKXRacine27 min
Sep 19, 2:15 PM CDTSpecial Marine WarningMKX2 hr
Sep 19, 2:15 PM CDTSpecial Marine WarningMKX2 hr
Sep 19, 2:15 PM CDTSpecial Marine WarningMKX2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.